Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 24, 2017, 2:17 PM EDT for Genesee County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2017, 2:17 PM EDT (18:17 UTC)
- Expired
- Jun 24, 2017, 3:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Buffalo, NY
County Genesee County, NY
The radar
The Buffalo radar (KBUF), 37 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
940
WWUS81 KBUF 241817
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
217 PM EDT SAT JUN 24 2017
NYZ003-010-011-241900-
Genesee-Monroe-Northern Erie-
217 PM EDT SAT JUN 24 2017
...A LINE OF SHOWERS WILL AFFECT NORTHEASTERN ERIE...SOUTHWESTERN
MONROE AND NORTHERN GENESEE COUNTIES...
At 213 PM EDT, radar indicated heavy showers were located along a
line extending from Scottsville to near Akron. Movement was east at
20 mph but additional shower development is occurring behind this
line causing training of showers and heavy rain.
Locations impacted include...
Batavia, Le Roy, Akron, Byron, Scottsville, Oakfield, Riga, Bergen,
Elba and Mumford.
This includes Interstate 90 between exits 48A and 47.
Heavy rainfall is occurring with these showers, and may cause
ponding on area roadways.
LAT...LON 4309 7850 4308 7850 4309 7846 4308 7771
4299 7773 4300 7854 4309 7854
TIME...MOT...LOC 1813Z 269DEG 17KT 4304 7777 4305 7844
$$
WelchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 24, 1:41 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 24, 1:41 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 141 PM EDT Sat Jun 24 2017 .SYNOPSIS... Temperatures will run cooler than average this weekend and into early next, as upper level troughing moves across the region. The cooler temperatures will be accompanied by showers at times, as a series of upper level disturbances moving through the trough cross the area. The trough will move east by Wednesday, with warmer temperatures expected by mid-week. && .NEAR TERM /THROUGH TONIGHT/... Sunshine this morning will give way to increasing clouds this afternoon, as upper level troughing moves into the area. Cooling temperatures aloft, along with diurnal heating will allow for the development of widespread cu during the afternoon, with a few showers and isolated thunderstorms possible along the lake breeze boundary south of Lake Ontario as well as the Boston Hills. With cooler air advecting into the region, temperatures this afternoon will top out in the low to mid 70s across most locales, with a few spots in the typically warmer Genesee valley climbing into the upper 70s. Any convective activity will come to an end during the evening hours, with the loss of diurnal heating, leaving quiet and cool night across the area. The cooler temperatures aloft, combined with diminished cloud cover will translate to cooler readings than we have seen at night of late, with lows dipping into the upper 50s along the lake plains, with mid 50s across the higher elevations inland. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... On Sunday, a broad mid-level longwave trough will extend from the Northern Plains across the Great Lakes and into the Northeast region. 00z GFS/EC models show a sharp mid level shortwave and embedded vigorous vorticity max shifting through the base of the longwave trough and crossing western and central NY during the day. Synoptic scale lift from this shortwave and low-level forcing from a surface trough and 30+ kt low level jet will contribute to scattered to numerous showers and isolated thunderstorms. The most widespread coverage will be during the afternoon corresponding to peak heating and closer to the passage of the surface trough. Gusty southwest winds 25-30kts downwind of the lakes should provide a lake shadow to keep shower/storm coverage mainly inland. Temperatures will top out a few degrees below normal due to the influence of the longwave trough and associated pool of cool air aloft. Highs are forecast to top out within a few degrees of 70. Dewpoints only around 50 will yield very comfortable humidity levels. In the wake of the surface trough Sunday night, 850mb temps become cool enough to bring a potenial for some rare summertime lake effect/enhancement east of the lakes. 850mb temps bottoming out around +6C with lake temps +21C should support at least lake effect clouds and even the risk for a chance of showers. Overnight lows will again dip into the low-mid 50s and even upper 40s in the cooler interior western Southern Tier and Tug Hill. On Monday, another strong vort max and associated shortwave trough is forecast to shift across the central toward the eastern Great Lakes. Synoptic scale lift ahead of this looks to contribute to another round of mainly diurnal influenced instability showers with isolated thunderstorms. Taller shower/storm cells in this cool environment may bring some small hail with a sub-10kft WBZ height. Tough to say if lake shadows will again set up with weaker winds aloft so have placed highest POPs into the likely range closer to GFS moisture axis ahead of the shortwave mainly from the Finger Lakes south and west. A lingering pool of cool air aloft will hold temperatures below normal with highs forecast mainly in the mid to upper 60s. Have left a chance for showers lingering through Monday night as the vort max will shift overhead during the overnight hours. Lower dewpoint air in place will help overnight temps to slip back into the 50s with upper 40s possible in the interior western Southern Tier and Tug Hill. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Latest runs of the medium range guidance indicate that the axis of the longwave trough and associated vort max will be in the process of shifting east of the forecast area on Tuesday. The cool air aloft within the trough (again 850mb T around 6C) will support mainly a diurnal threat for showers and possibly some thunderstorms. Similar to Monday, taller shower/storm cells in this cool environment may bring some small hail with a sub-10kft WBZ height. Again with lingering cool air aloft, high temps will top out again in the 60s. Surface high pressure centered over the southern Appalachians will ridge north across the region Tuesday night and Wednesday allowing for dry weather with mainly clear to partly cloudy skies. Temps will still run a degree or two below normal. Thursday and Friday, the high is forecast to shift off the Mid- Atlantic coast with southerly winds bringing a return of increasing moisture and warmth across western and central NY. Highs look to push back above normal with readings in the upper 70s to low 80s. A cool front looks to be the main focus for shower and thunderstorm activity as both the GFS and EC models indicate it may become stalled/stationary somewhere over the forecast area. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR conditions will prevail throughout the day, though diurnal showers and a few isolated thunderstorms may develop in the afternoon, largely along lakebreeze boundaries along the KIAG/KROC corridor, and SE of KBUF, over the Boston Hills. Convection should rapidly diminish this evening, with the loss of diurnal heating, giving way to more VFR conditions overnight. Outlook... Sunday through Tuesday...Mainly VFR with scattered to numerous showers and thunderstorms...mainly in the afternoons. Wednesday...Mainly VFR. Thursday...VFR/MVFR with a chance of showers and thunderstorms. && .MARINE... Westerly flow developing in the wake of a cold front crossing the area will generate a moderate chop across the eastern ends of the lakes, with waves building to 3 feet. Waves will rise higher on Sunday, particularly on the eastern half of Lake Erie, as winds strengthen further as a strong upper level disturbance moves through, and small craft advisories will likely be needed on both lakes for Sunday afternoon into Sunday night. After a brief respite Monday morning, another passing upper level disturbance will likely bring another period of small craft advisory conditions to Lake Erie Monday night. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...TMA/WOOD NEAR TERM...TMA/WOOD SHORT TERM...SMITH LONG TERM...SMITH AVIATION...TMA/WOOD MARINE...TMA/WOOD
Hazardous weather outlook, Jun 24, 5:30 AM EDT, 8 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 530 AM EDT Sat Jun 24 2017 NYZ005>007-250930- Northern Cayuga-Oswego-Jefferson- 530 AM EDT Sat Jun 24 2017 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Lakeshore flooding and an elevated risk of hazardous swimming conditons remains a potential concern for Sunday as period of gusty southwest winds is forecast to develop during the afternoon/evening. Above normal lake levels when combined with a strong onshore wind can worsen lake shore flooding and enhanced wave action can result in further shoreline erosion. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>004-008-011>014-021-250930- Niagara-Orleans-Monroe-Wayne-Lewis-Genesee-Wyoming-Livingston- Ontario-Allegany- 530 AM EDT Sat Jun 24 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-250930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 530 AM EDT Sat Jun 24 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-019-085-250930- Northern Erie-Chautauqua-Southern Erie- 530 AM EDT Sat Jun 24 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. An elevated risk of hazardous swimming conditons and possible lakeshore flooding remains a potential concern for Sunday as period of gusty southwest winds is forecast to develop and build waves during the afternoon/evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jun 24, 2:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
217 PM EDT SAT JUN 24 2017
NYZ003-010-011-241900-
Genesee-Monroe-Northern Erie-
217 PM EDT SAT JUN 24 2017
...A LINE OF SHOWERS WILL AFFECT NORTHEASTERN ERIE...SOUTHWESTERN
MONROE AND NORTHERN GENESEE COUNTIES...
At 213 PM EDT, radar indicated heavy showers were located along a
line extending from Scottsville to near Akron. Movement was east at
20 mph but additional shower development is occurring behind this
line causing training of showers and heavy rain.
Locations impacted include...
Batavia, Le Roy, Akron, Byron, Scottsville, Oakfield, Riga, Bergen,
Elba and Mumford.
This includes Interstate 90 between exits 48A and 47.
Heavy rainfall is occurring with these showers, and may cause
ponding on area roadways.
LAT...LON 4309 7850 4308 7850 4309 7846 4308 7771
4299 7773 4300 7854 4309 7854
TIME...MOT...LOC 1813Z 269DEG 17KT 4304 7777 4305 7844
WelchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:49 PM EDT | Small Craft Advisory | BUF | 3 days | |
| Jun 24, 3:07 PM EDT | Special Weather Statement | BUF | Genesee | 23 min |
| Jun 24, 3:24 PM EDT | Special Weather Statement | BUF | Niagara | 51 min |
| Jun 24, 4:14 PM EDT | Special Weather Statement | BUF | Niagara | 31 min |
| Jun 24, 4:39 PM EDT | Special Weather Statement | BUF | Niagara | 36 min |
| Jun 24, 4:51 PM EDT | Beach Hazards Statement | BUF | Chautauqua, Erie | 5 hr |
| Jun 24, 4:53 PM EDT | Small Craft Advisory | BUF | 4 hr | |
| Jun 24, 5:03 PM EDT | Special Weather Statement | BUF | Niagara | 27 min |
| Jun 24, 5:14 PM EDT | Special Weather Statement | BUF | Genesee | 31 min |
| Jun 24, 5:44 PM EDT | Special Weather Statement | BUF | Genesee | 46 min |
| Jun 24, 6:29 PM EDT | Special Marine Warning | BUF | 46 min | |
| Jun 24, 6:48 PM EDT | Special Weather Statement | BUF | Niagara | 27 min |
| Jun 24, 7:26 PM EDT | Special Weather Statement | BUF | Genesee | 49 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.